high calcium?

  • 5 replies
  • 31 subscribers
  • 346 views

HI folks

I've been told I have very high calcium deposits in my blood. I've been really tired, sore and headachy and wondering its this is why. DR said to drink silly amounts of water but should I be concerned about this? Anyone else had this problem and what happened?

  • Hi Thea,

    Do you have bone mets by any chance? These can cause high calcium as the bone is eaten away.

    Cheers,

    Andy

  • Hi Thea

    I had extremely high calcium levels. It made me extremely tired and dizzy. I now get a monthly denosumab that has helped bring my levels down to within normal range. 
    K

    withak xx

  • yes Andy I do have lots of bone mets and am starting treatment so I take it the calcium will go down once the meds kick in?

    x Thea

  • Hmmm, I wonder why they haven't started me on that? Ive been told to drink lots of fluid and that I might need saline but this has been going on for weeks and I just feel worse. Thanks for the advice on what is working for you. I will bring this up with the doc when I see her next

    x Thea

  • Hi Thea,

    You should really be given a medication to stop your bone from breaking down and releasing the calcium into your blood stream. These meds also help to kill the cancer in the bone.

    Denosumab is one type of medication that does this. Zoledronic acid is another common one.

    I would definitely suggest speaking to you Oncologist about you calcium levels and treatment to lower them.

    Cheers,

    Andy